MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNITRAX MODULAR ENDO HEAD 51MM; HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH UNITRAX MODULAR ENDO HEAD 51MM; HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS
Model Number 6942-5-051
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374); Cancer (3262)
Date of Event 04/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
Patient had a proximal femoral uni polar replacement nine months ago and recently started to dislocate.
 
Additional Manufacturer Narrative
Additional information: executive summary.An event regarding loosening involving a unitrax modular endo head 51mm was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as the device was not returned.Medical records received and evaluation: no medical records or x-rays were made available for evaluation.Device history review: a device history review confirmed all devices accepted into finished goods conformed to specification.Complaint history review: no other events were reported for the lot indicated.Conclusions: the event could not be confirmed nor the root cause determined because the devices were not returned and insufficient information was provided.It was reported that the patient had cancer which could have been a contributing factor to the alleged loosening however, further information is required to investigate this event further.If the devices and/or additional information are received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description
Patient had a proximal femoral uni polar replacement nine months ago and recently started to dislocate.Update as per sales rep: spoke to sales rep and he confirmed that the patient had cancer.The unipolar head loosened from the acetabulum.

Brand Name
UNITRAX MODULAR ENDO HEAD 51MM
Common Device Name
HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6591518
Report Number0002249697-2017-01669
Device Sequence Number10854987
Product Code KWL
UDI-Device Identifier07613327032451
UDI-Public(01)07613327032451(11)160104(17)210131(10)M04APW
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K014226
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number6942-5-051
Device Catalogue Number6942-5-051
Device Lot NumberM04APW
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2017
Supplement Date Received by Manufacturer07/24/2017
Initial Report FDA Received Date05/25/2017
Supplement Report FDA Received Date08/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age19 YR